# SDR 20001227SH003

- Difficulty date: December 22, 2000
- Submitted: December 22, 2000
- Operation: General aviation
- Aircraft: N428SA
- Make and model: Cessna 172S
- Aircraft serial: 172S8547
- Aircraft time: 194 hours
- System (JASC): 2571 · Battery Box Structure
- Part: Rack
- Part number: 0553022
- Condition: Cracked
- Location: Battery
- Part time: 194 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE BATTERY MOUNT RACK WAS FOUND CRACKED AND BROKEN AT ITS LOWER, OUTBOARD ATTACH POINT WHERE IT IS SECURED TO THE FIREWALL.  THE CRACK OCCURRED AT THE BEND RADIUS OF THE LOWER SINGLE FLANGE OR TAB.   SUBMITTER SUGGESTED CAUSE FOR THE CRACK IS THE FIREWALL IS NOT REINFORCED IN THAT AREA.   THERE IS A STIFFENER ANGLE ON THE AFT SIDE OF THE FIREWALL THAT RUNS DIAGONALLY FROM THE LOWER, INBOARD TO UPPER, OUTBOARD OF THE BATTERY RACK ATTACHMENT AREA, AND THE UPPER, INBOARD, FORWARD CORNER OF THE BATTERY RACK IS SUPPORTED BY THE ENGINE MOUNT TUBE WITH AN ADEL CLAMP, BUT THERE IS NOTHING TO HELP THE OUTBOARD LOWER RACK ATTACH AREA SUPPORT THE LOAD DURING LANDING OR TURBULENCE.  THE BATTERY RACK WAS REPLACED.  (X)
